Alert archive / Missouri / Flash Flood Watches in 2015

Flash Flood Watch 12, NWS St. Louis, MO

July 19, 201528 counties in Missouri; 12 counties in Illinois

NWS St. Louis, MO issued this flash flood watch at Jul 19, 2015, 4:03 PM CDT for 28 counties in Missouri; 12 counties in Illinois. It took effect at Jul 20, 2015, 12:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 19, 2015, 4:03 PM CDT (21:03 UTC)
In effect from
Jul 20, 2015, 12:00 AM CDT
Expired
Jul 20, 2015, 12:00 PM CDT
In force
12 hr
Issued by
NWS St. Louis, MO
Flood severity
None
All 40 counties

Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Saint Clair County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Shelby County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 35 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.1 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
431 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

081 
WGUS63 KLSX 192103
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
403 PM CDT SUN JUL 19 2015

ILZ058-059-095>099-MOZ018-019-026-027-034>036-041-042-047-050>052-
201200-
/O.CAN.KLSX.FF.A.0011.000000T0000Z-150720T1700Z/
/O.NEW.KLSX.FF.A.0012.150720T0500Z-150720T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-
JERSEY IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-
PIKE MO-BOONE MO-AUDRAIN MO-MONITEAU MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
COLUMBIA...MEXICO
403 PM CDT SUN JUL 19 2015

...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI...
 INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...ADAMS IL...
 BROWN IL...CALHOUN IL...GREENE IL...JERSEY IL...MACOUPIN IL 
 AND PIKE IL. IN MISSOURI...AUDRAIN MO...BOONE MO...CALLAWAY 
 MO...KNOX MO...LEWIS MO...LINCOLN MO...MARION MO...MONITEAU 
 MO...MONROE MO...MONTGOMERY MO...PIKE MO...RALLS MO AND SHELBY 
 MO.

* FROM MIDNIGHT CDT TONIGHT THROUGH MONDAY MORNING

* SOILS WILL REMAIN SATURATED...AND WITH SOME FLOODING ONGOING...A
  HEIGHTENED FLASH FLOODING THREAT WILL EXIST LATE TONIGHT THROUGH
  LATE MONDAY MORNING AS ADDITIONAL ROUNDS OF THUNDERSTORMS
  PRODUCING HEAVY RAINFALL ARE EXPECTED.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

ILZ060-064-100>102-MOZ048-049-059>065-201200-
/O.NEW.KLSX.FF.A.0012.150720T0500Z-150720T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY IL-BOND IL-MADISON IL-ST. CLAIR IL-MONROE IL-COLE MO-
OSAGE MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-
INCLUDING THE CITIES OF...LITCHFIELD...EDWARDSVILLE...
BELLEVILLE...JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS
403 PM CDT SUN JUL 19 2015

...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI...
 INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...
 MADISON IL...MONROE IL...MONTGOMERY IL AND ST. CLAIR IL. IN 
 MISSOURI...COLE MO...FRANKLIN MO...GASCONADE MO...JEFFERSON 
 MO...OSAGE MO...ST. CHARLES MO...ST. LOUIS CITY MO...ST. LOUIS 
 MO AND WARREN MO.

* FROM MIDNIGHT CDT TONIGHT THROUGH MONDAY MORNING

* WITH WET SOILS A HEIGHTENED FLASH FLOODING THREAT WILL EXIST
  LATE TONIGHT THROUGH LATE MONDAY MORNING AS ADDITIONAL ROUNDS OF
  THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE EXPECTED.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

TILLY
2 follow-up statements
192 
WGUS63 KLSX 200752
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
252 AM CDT MON JUL 20 2015

MOZ072>074-084-085-099-201700-
/O.EXA.KLSX.FF.A.0012.000000T0000Z-150720T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-IRON MO-MADISON MO-
REYNOLDS MO-
INCLUDING THE CITY OF...FARMINGTON
252 AM CDT MON JUL 20 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CDT TODAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF EAST CENTRAL MISSOURI 
 AND SOUTHEAST MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN 
 EAST CENTRAL MISSOURI...CRAWFORD MO AND WASHINGTON MO. IN 
 SOUTHEAST MISSOURI...IRON MO...MADISON MO...REYNOLDS MO AND 
 ST. FRANCOIS MO.

* UNTIL NOON CDT TODAY

* ANOTHER ROUND OF HEAVY RAIN WILL AFFECT PARTS OF THE AREA THIS
  MORNING. WITH WET SOIL ALREADY IN PLACE...ANY ADDITIONAL HEAVY
  RAIN COULD CAUSE FLASH FLOODING.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

ILZ058>060-064-095>102-MOZ018-019-026-027-034>036-041-042-047>052-
059>065-201700-
/O.CON.KLSX.FF.A.0012.000000T0000Z-150720T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-ADAMS IL-BROWN IL-
PIKE IL-CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-
KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-
BOONE MO-AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-
MONTGOMERY MO-LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-
FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-
INCLUDING THE CITIES OF...LITCHFIELD...QUINCY...EDWARDSVILLE...
BELLEVILLE...HANNIBAL...BOWLING GREEN...COLUMBIA...MEXICO...
JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS
252 AM CDT MON JUL 20 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
 COUNTIES...IN ILLINOIS...ADAMS IL...BOND IL...BROWN IL...
 CALHOUN IL...GREENE IL...JERSEY IL...MACOUPIN IL...MADISON 
 IL...MONROE IL...MONTGOMERY IL...PIKE IL AND ST. CLAIR IL. IN 
 MISSOURI...AUDRAIN MO...BOONE MO...CALLAWAY MO...COLE MO...
 FRANKLIN MO...GASCONADE MO...JEFFERSON MO...KNOX MO...LEWIS 
 MO...LINCOLN MO...MARION MO...MONITEAU MO...MONROE MO...
 MONTGOMERY MO...OSAGE MO...PIKE MO...RALLS MO...SHELBY MO...
 ST. CHARLES MO...ST. LOUIS CITY MO...ST. LOUIS MO AND WARREN 
 MO.

* UNTIL NOON CDT TODAY

* WITH WET SOILS A HEIGHTENED FLASH FLOODING THREAT WILL EXIST
  THROUGH LATE MONDAY MORNING AS ADDITIONAL ROUNDS OF
  THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE EXPECTED.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

CARNEY
710 
WGUS63 KLSX 201643
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
1143 AM CDT MON JUL 20 2015


ILZ058>060-064-095>102-MOZ018-019-026-027-034>036-041-042-047>052-
059>065-201745-
/O.EXP.KLSX.FF.A.0012.000000T0000Z-150720T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-ADAMS IL-BROWN IL-
PIKE IL-CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-
KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-
BOONE MO-AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-
MONTGOMERY MO-LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-
FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-
INCLUDING THE CITIES OF...LITCHFIELD...QUINCY...EDWARDSVILLE...
BELLEVILLE...HANNIBAL...BOWLING GREEN...COLUMBIA...MEXICO...
JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS
1143 AM CDT MON JUL 20 2015

...FLASH FLOOD WATCH WILL EXPIRE AT NOON CDT TODAY...

THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI WILL
EXPIRE AT NOON CDT TODAY. THE HEAVY RAIN HAS DIMINISHED AND MOVED
TO THE EAST.

$$

MOZ072>074-084-085-099-201745-
/O.EXP.KLSX.FF.A.0012.000000T0000Z-150720T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-IRON MO-MADISON MO-
REYNOLDS MO-
INCLUDING THE CITY OF...FARMINGTON
1143 AM CDT MON JUL 20 2015

...FLASH FLOOD WATCH WILL EXPIRE AT NOON CDT TODAY...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL MISSOURI AND
SOUTHEAST MISSOURI WILL EXPIRE AT NOON CDT TODAY. THE HEAVY RAIN
HAS DIMINISHED AND MOVED TO THE EAST.

$$

BYRD

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Jul 19, 4:01 PM CDT, 2 minutes earlier.

Area forecast discussion, Jul 19, 4:01 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
401 PM CDT SUN JUL 19 2015

.SHORT TERM:  (THROUGH LATE TONIGHT)
ISSUED AT 327 PM CDT SUN JUL 19 2015

IT APPEARS THAT RAIN-COOLED AIRMASS WILL BE PUTTING A BIG DENT IN
CONVECTIVE THREAT EARLY THIS EVENING OVER NORTHERN SECTIONS OF THE
CWA. HOWEVER, PRISTINE UNDISTURBED AMS OVER SOUTHWEST/SOUTH
CENTRAL MISSOURI CONTINUES TO DESTABILIZE, AND IT WILL BE
INTERESTING TO SEE IF THIS INSTABILITY ALONG WITH WEAK CONVERGENCE
FROM OLD OUTFLOW BOUNDARIES WILL BE ENOUGH TO BREAK THROUGH
FAIRLY WARM MID-LEVEL TEMPS OVER THE NEXT FEW HOURS, POSSIBLY
AIDED BY WHAT APPEARS TO BE MCV FROM LAST NIGHT'S CONVECTION OVER
THE PLAINS. BASED ON THIS THINKING, I'VE PLACED THE HIGHEST POPS
FOR THE NEXT FEW HOURS OVER SOUTHERN SECTIONS OF THE FA, IN AREAS
THAT MISSED MOST OF TODAY'S RAINFALL.

LATEST GUIDANCE SUGGESTS THAT THERE WILL BE A FAIRLY LARGE LULL
BETWEEN ANY CONVECTION THAT MANAGES TO DEVELOP OVER THE NEXT FEW
HOURS AND THE EXPECTED NOCTURNAL DEVELOPMENT AHEAD OF NEXT
SHORTWAVE. AND ALTHOUGH ONSET WILL LIKELY BE SEVERAL HOURS LATER
THAN LAST NIGHT'S CONVECTION, ONCE IT GETS GOING HEAVY RAIN WILL
DEFINITELY BE A THREAT AS AMS REMAINS VERY WATER-LOGGED, WITH PWATS
AT ONCE AGAIN PROGGED AOA 2 INCHES. BECAUSE OF THE EXPECTED LATER
ONSET OF THE HEAVY RAIN, WILL CHANGE START TIME OF THE FLASH
FLOOD WATCH TO MIDNIGHT. IN ADDITION, WILL ADD A FEW COUNTIES SOUTH
OF THE CURRENT FFA TO CAPTURE KJEF AND STL METRO AREAS. ALTHOUGH
SYNOPTIC BOUNDARY APPEARS TO BE STUCK OVER NORTHERN SECTIONS OF
THE CWA, THOUGHT A SOUTHWARD EXPANSION MAY BE PRUDENT, AS OUTFLOW
BOUNDARIES BECOME REINFORCED BY RENEWED CONVECTION, SHIFTING THE
BEST LOW LEVEL FORCING A BIT TO THE SOUTH.

TRUETT

.LONG TERM:  (MONDAY THROUGH NEXT SUNDAY)
ISSUED AT 327 PM CDT SUN JUL 19 2015

CONVECTION AND ATTENDANT HEAVY RAIN THREAT SHOULD BE ONGOING BY
EARLY MONDAY MORNING ALONG AND NORTH OF THE I-70 CORRIDOR (AND
ESPECIALLY WEST OF THE MISSISSIPPI RIVER), WITH THIS CONVECTION
ROLLING EAST/SOUTHEAST ACROSS THE REGION DURING THE DAY. FOR NOW
I'VE MAINTAINED A CLIMATOLOGICAL FLAVOR TO THE HEAVY RAIN THREAT
AND PRIMARILY KEPT THIS MENTION DURING THE MORNING. IT'S
CERTAINLY POSSIBLE SOME HEAVY RAIN WILL LINGER INTO THE AFTERNOON,
BUT WILL LET MID SHIFT GET A BETTER LOOK AT TRENDS BEFORE
EXPANDING FFA FURTHER IN EITHER AREA OR TIME.

NO REAL CHANGES TO GOING FORECAST THROUGH TUESDAY, AS 12Z
GUIDANCE CONTINUES TO INDICATE UPPER TROF DEEPENING OVER THE
NORTHEAST CONUS WHICH WILL ALLOW SECONDARY COLD FRONT TO DROP INTO
THE MID MISSISSIPPI VALLEY. THIS WILL GRADUALLY SUPPRESS THE
THUNDERSTORM THREAT SOUTHWARD WHILE IT ALSO USHERING COOLER AND
LESS HUMID AIR INTO THE FA WITH TIME. HOWEVER, THERE IS
CONSIDERABLE DISAGREEMENT IN THE SYNOPTIC SOLUTIONS REGARDING
THUNDERSTORM THREAT BY MIDWEEK, WITH GFS AND ECMWF MUCH FUTHER
NORTH THAT NAM ON WEDNESDAY. FOR NOW GONE WITH A BLEND OF
GUIDANCE, AND GENERALLY KEPT POPS IN THE CHANCE CATEGORY OVER
SOUTHERN SECTIONS OF THE FA.

MEDIUM RANGE SOLUTIONS ARE STILL FORECASTING REINTENSIFICATION OF
UPPER RIDGE ACROSS THE AREA DURING THE LATTER HALF OF THE WEEK,
BUT GUIDANCE CERTAINLY HINTS AT SOME THREAT OF CONVECTION EVEN AS
HEIGHTS BUILD OVER THE REGION. BECAUSE OF THE THREAT DID NOT GO
TOO EXTREME ON HIGH TEMPS, BUT IT SHOULD CERTAINLY MEAN A RETURN
OF HIGH DEWPOINTS/APPARENT TEMPS AFTER THE MID-WEEK RESPITE.

TRUETT

&&

.AVIATION:  (FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 101 PM CDT SUN JUL 19 2015

VFR CONDITIONS TO PERSIST THROUGH THE FORECAST PERIOD. THE MAIN
QUESTION IS COVERAGE AND TIMING OF ADDITIONAL PRECIPITATION AS
FRONTAL BOUNDARY MOVES THROUGH. FOR NOW, HAVE JUST KEPT VICINITY
THUNDERSTORM MENTION FOR ALL TAF SITES...AFTER 00Z-05Z MONDAY TIMEFRAME.
THEN COLD FRONT TO MOVE THROUGH FROM 15Z-18Z MONDAY WITH LIGHT AND
VARIABLE WINDS VEERING TO THE WEST TO NORTHWEST AND PICKING UP
BEHIND THE FRONT.

SPECIFICS FOR KSTL:
VFR CONDITIONS TO PERSIST THROUGH THE FORECAST PERIOD. THE MAIN
QUESTION IS COVERAGE AND TIMING OF ADDITIONAL PRECIPITATION AS
FRONTAL BOUNDARY MOVES THROUGH. FOR NOW, HAVE JUST KEPT VICINITY
THUNDERSTORM MENTION FOR METRO...AFTER 05Z MONDAY. THEN COLD
FRONT TO MOVE THROUGH BY 18Z MONDAY WITH LIGHT AND VARIABLE WINDS
VEERING TO THE WEST AND PICKING UP TO AROUND 10KTS BEHIND THE
FRONT.

BYRD

&&

.PRELIMINARY POINT TEMPS/POPS:
SAINT LOUIS     76  91  73  85 /  60  70  40  20
QUINCY          73  85  66  81 /  60  60  30  10
COLUMBIA        75  87  69  84 /  70  70  40  10
JEFFERSON CITY  76  89  70  84 /  60  70  40  20
SALEM           76  89  71  84 /  60  60  50  20
FARMINGTON      75  91  72  85 /  40  50  50  40

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CRAWFORD MO-IRON
     MO-MADISON MO-REYNOLDS MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-
     WASHINGTON MO.

     FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH MONDAY
     MORNING FOR AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-
     FRANKLIN MO-GASCONADE MO-JEFFERSON MO-KNOX MO-LEWIS MO-
     LINCOLN MO-MARION MO-MONITEAU MO-MONROE MO-MONTGOMERY MO-
     OSAGE MO-PIKE MO-RALLS MO-SHELBY MO-ST. CHARLES MO-ST.
     LOUIS CITY MO-ST. LOUIS MO-WARREN MO.

IL...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR RANDOLPH IL.

     FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH MONDAY
     MORNING FOR ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-GREENE IL-
     JERSEY IL-MACOUPIN IL-MADISON IL-MONROE IL-MONTGOMERY IL-
     PIKE IL-ST. CLAIR IL.

&&

WFO LSX
Hazardous weather outlook, Jul 19, 4:33 AM CDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
433 AM CDT SUN JUL 19 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
433 AM CDT SUN JUL 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ROUNDS OF THUNDERSTORMS ARE EXPECTED...MAINLY NEAR AND NORTH OF
INTERSTATE 70. ISOLATED SEVERE STORMS ARE POSSIBLE.

ANOTHER ROUND OF HEAVY RAINFALL LOOKS INCREASINGLY LIKELY TONIGHT
FOR AREAS NORTH OF INTERSTATE 70. A FLASH FLOOD WATCH IS IN EFFECT
FOR MUCH OF THIS AREA FOR THE POTENTIAL OF NEW OR ADDITIONAL FLASH
FLOODING. PLEASE SEE THIS PRODUCT FOR ADDITIONAL INFORMATION.

DANGEROUS HEAT AND HUMIDITY IS EXPECTED TO CONTINUE NEAR AND SOUTH
OF INTERSTATE 70 UNTIL THIS EVENING. A HEAT ADVISORY IS IN
EFFECT. PLEASE CONSULT THE ADVISORY PRODUCT FOR ADDITIONAL
INFORMATION.

MAJOR FLOODING IS ONGOING ALONG THE ILLINOIS RIVER FROM LA GRANGE
LOCK AND DAM SOUTHWARD TO VALLEY CITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HEAVY RAINFALL THREAT FOR NEW OR ADDITIONAL FLASH FLOODING WILL
CONTINUE INTO MONDAY MORNING FOR MANY AREAS NORTH OF INTERSTATE
70. SEE THE WATCH FOR ADDITIONAL INFORMATION.

CONTINUED ROUNDS OF THUNDERSTORMS CAN BE EXPECTED MONDAY THROUGH
TUESDAY AS A FRONT DROPS INTO THE AREA. THE CHANCES FOR
THUNDERSTORMS WILL THEN LINGER OVER SOUTHEAST MISSOURI TUESDAY
NIGHT...BEFORE EXPANDING AREAWIDE HEADING INTO WEDNESDAY AND
CONTINUING THROUGH SATURDAY.

MAJOR FLOODING WILL CONTINUE ALONG PARTS OF THE ILLINOIS RIVER
THROUGH MUCH OF THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT...MAINLY FOR AREAS
NEAR AND NORTH OF INTERSTATE 70. SPOTTERS ARE ENCOURAGED TO
REPORT RAINFALL AMOUNTS IN EXCESS OF AN INCH OR ANY FLOODING...IF
OBSERVED...TO THE NATIONAL WEATHER SERVICE.

TES

In the hours before

Local storm report, Jul 19, 10:27 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1027 AM CDT SUN JUL 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     HEAVY RAIN       EDINA                   40.17N  92.17W
07/19/2015  M1.75 INCH       KNOX               MO   CO-OP OBSERVER

            RAINFALL SINCE 7AM. TOTAL RAINFALL SINCE RAIN BEGAN
            LATE LAST NIGHT 3.29 INCHES.

&&

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 2:33 AM CDTFlash Flood WarningLSXKnox6 hr
Jul 19, 3:12 AM CDTSevere Thunderstorm WarningLSXLewis, Marion48 min
Jul 19, 3:36 AM CDTFlash Flood WarningLSXLewis, Marion, Shelby6 hr
Jul 19, 3:52 AM CDTSevere Thunderstorm WarningLSXMarion, Monroe, Shelby38 min
Jul 19, 4:35 AM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Knox, Lewis, Lincoln and 7 more11 hr
Jul 19, 5:05 AM CDTSevere Thunderstorm WarningLSXAudrain, Lincoln, Montgomery, Pike, Warren40 min
Jul 19, 8:25 AM CDTFlash Flood WarningLSXKnox6 hr
Jul 19, 9:13 AM CDTAreal Flood AdvisoryLSXBoone6 hr
Jul 19, 9:34 AM CDTAreal Flood AdvisoryLSXLewis, Marion, Shelby6 hr
Jul 19, 12:03 PM CDTRiver Flood WarningLSXPike25 hr
Jul 19, 4:22 PM CDTRiver Flood WarningLSXMarion3 days
Jul 19, 4:40 PM CDTRiver Flood WarningLSXBoone, Callaway, Cole, Moniteau6 days
Jul 19, 4:40 PM CDTRiver Flood WarningLSXFranklin, Warren8 days
Jul 19, 1:57 AM CDTFlash Flood WarningLSXGreene, Jersey, Macoupin6 hr
Jul 19, 2:39 AM CDTFlash Flood WarningLSXGreene, Macoupin6 hr
Jul 19, 3:49 AM CDTFlash Flood WarningLSXAdams, Brown, Pike6 hr
Jul 19, 4:53 AM CDTFlash Flood WarningLSXMontgomery6 hr
Jul 19, 7:59 AM CDTFlash Flood WarningLSXGreene, Jersey, Macoupin6 hr
Jul 19, 9:47 AM CDTFlash Flood WarningLSXBrown, Pike6 hr
Jul 19, 10:59 AM CDTAreal Flood AdvisoryLSXMontgomery5 hr
Jul 19, 11:23 AM CDTAreal Flood AdvisoryLSXPike5 hr
Jul 19, 1:41 PM CDTFlash Flood WarningLSXGreene, Jersey5 hr
Jul 19, 6:23 PM CDTAreal Flood WarningLSXGreene24 hr

Nearby

Flash Flood Watches in Missouri, 2015Flash Flood Watches in Illinois, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.